Tags

, , , , ,

(Published December 2013) These are my thoughts from May 2013. I am not sure why I didn’t publish this at that time, but I do think this short entry is worthy of sharing now.

I’ve started crying every time I think about my cancer treatment. Where I once (up until a few weeks ago) could talk about anything and everything related to my treatment, I now prefer to change the subject.

Although my physical appearance came out better than I imagined, I still don’t have the body I had before. One nipple is burned brown and looks too big for my boob. I feel self conscious about my fresh, curly locks. I have hair-yay!-but it’s unruly and not styled and it’s just not “Me” and how I want to present my (physical) self. I also get hot flashes. At first I just blamed it on living in Florida and those moments when the thermostat needs to catch up with the ambient room temperature. When I started waking up covered in sweat, sometimes to the point that I had to change my sheets, I finally remembered that one side effect of Tamoxifen is having hot flashes. I certainly have a newfound appreciation for those of you who experience hot flashes during menopause! They are NO FUN!

That being said, when I think about the physical treatments I received and the physical results on my body, I cry. I can’t decipher if these are tears of relief and joy for being alive, or maybe they are tears of grief, the tears that I didn’t cry at the time of my treatments as I tried to be stoic for those around me. Or perhaps my tears are those of a heartbroken and betrayed woman.

Advertisements